Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin for the long haul?

Posted by Taryn on October 24, 1999, at 19:03:37

In reply to Re: Wellbutrin for the long haul?, posted by JohnL on October 24, 1999, at 4:23:38

Oh great, just when I thought I had it all figured out. Prozac affected my memory, I had no feelings and couldn't even cry. Paxil....well I have almost no recollection of anything that happened in the 2 years I took it except that I made a million mistakes at work! I have been taking Zoloft for a few years now and found the "stupidness" to be related to my dose. I can only take 100 mg daily or I can tell a difference right away. I have been taking Wellbutrin along with the Zoloft for the last few months to help with fatigue and lack of motivation. Now I'll be worrying about getting "stupid" again! (I've already discovered that Wellbutrin alone doesn't help my depression, but Zoloft was starting to loose effectiveness until I added Wellbutrin. There's no way I can do my job if this begins to affect my brain again.)

> I've read that Wellbutrin early on has dopamine enhancing characteristics, but with continued use actually decreases dopamine synthesis. I have heard the complaint several times of Welbutrin making one feel stupid. But the complaints always came later in treatment. Not early. Thus my guess it is related to the mention of decreased dopamine synthesis over time. Decreased dopamine in senior citizens is hypothesized as a cause of mental deterioration.
> If this guess is correct then a dopamine enhancing drug would reverse the symptom. The safest one that comes to my mind right away is Selegiline. It is used primarily for Parkinson's disease, but also as monotherapy or as an adjunct for depression. Could help with depression and boost mental function simultaneously. It is often used in senior citizens for that very purpose. And it's side effects are very mild. I believe it would be safe with Wellbutrin, much safer than with an SSRI, and only small doses would be needed anyway. Probably in the 5mg to 15mg per day range.
> There are herbs that might help too. Gingko Biloba, Ginseng, Huperzine come to mind. I wouldn't go out and try them all at once. If you wanted to try herbs, choose one (gingko would be my first choice) and give it a good 6 weeks. Anyway, just some thoughts to ponder.

PS: I tried Gingko and thought it made matters worse unless it was my imagination. I know it didn't help though.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Taryn thread:13717